MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 1.85MM X 16 MM FRTR,CRNA; MOTOR, DRILL, ELECTRIC - CUTTING BURR

DEPUY SYNTHES PRODUCTS LLC 1.85MM X 16 MM FRTR,CRNA; MOTOR, DRILL, ELECTRIC - CUTTING BURR
Catalog Number A-CRN-G1
Medical Device Problem Codes Fracture (1260); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The actual device was returned for evaluation.Quality engineering evaluated the cutter device and the reported condition that the burr device was unable to be detached from the craniotome device was confirmed.An assessment was performed and it was determined that the cutter device broke while trying to remove it from the attachment device.It was reported that the cutting device was received stuck in the craniotome attachment device and the cutter was fully corroded, and debris was all over the cutting tool.The assignable root cause was determined to be traced to user, which is user error.A review of the device history was performed and no non-conformances were detected related to the reported condition.Udi ¿ (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during service and evaluation, it was observed that the cutter device broke while trying to remove it from the attachment device.It was reported that the cutting device was received stuck in the craniotome attachment device.It was reported that the cutter was fully corroded, and debris was all over the cutting tool.It was reported in the service order that the craniotome had bearing damage and the burr device was unable to be detached.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
1.85MM X 16 MM FRTR,CRNA
Common Device Name
MOTOR, DRILL, ELECTRIC - CUTTING BURR
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key11003905
Report Number1045834-2020-02100
Device Sequence Number13670350
Product Code HBC
UDI-Device Identifier00845384012603
UDI-Public845384012603
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Catalogue NumberA-CRN-G1
Device Lot NumberN033135142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2020
Initial Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1